Thunderstorm Wind, Harrison
- When
- August 15, 6:45 PM EST
- Where
- Harrison County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.300, -81.100
Numerous large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 15, 2:25 PM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT FRI AUG 15 2003 WILL MAINTAIN SCT PRECIP TNGT AS WEAK SHRT/WV MOVES ESEWD ACROSS CWA IN WNW FLOW...COMBINED WITH INCREASING INSTABILITY/DIURNAL HEATING AND WITH PWS AOA 1.6, WILL ADD HVY DWPNRS AS ANOTHER MUGGY NGT WITH PATCHY DENSE FOG. AS UPPER RIDGE RETROGADES AND HOLDS OVER PLAINS SATURDAY, SIGNIFICANT SHRT/WV AND SFC COLD FRONT WILL SWING SEWD TWD REGION IN NW FLOW...AREA CONTS IN SLGT RISK,PWS PROG AOA 1.8...CAPES RANGE 1000-2000 J/KG...EHI 1-2...MDT SHEAR. ATTM FOR SAT WILL ADD GUSTY WINDS/HAIL AND HVY RAIN WITH STRONG DYNAMICS ASSCD WITH THIS SYSTEM...WHICH SHLD PASS SOUTH OF M/D BY EARLY SUN MRNG. LESS HUMID WX FOLLOWS SUNDAY INTO COMING WEEK...AND WITH LATEST MDLS RUNS/BLEND WITH ADJ OFFICES...WILL MENTION PRECIP AGAIN FOR THRS IN XNTD. PERSISTENCE MAINTAINED FOR LOW TEMPS TNGT/TAD LWR ON SAT WITH APPROACH OF NEXT SYSTEM. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 545 AM EDT FRI AUG 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE LIKELY ON SATURDAY...MAINLY DURING THE AFTERNOON HOURS AS A COLD FRONT MOVES INTO THE REGION. STRONG DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON SATURDAY.
OHZ068-152215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 522 PM EDT FRI AUG 15 2003 ...HEAVY DOWNPOURS IN NOBLE COUNTY... STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS NOBLE COUNTY UNTIL 6:30 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, GUSTY WINDS, SMALL HAIL, AND PERIODS OF HEAVY RAIN. THE RAINFALL WILL CAUSE PONDING OF WATER ON ROAD SURFACES AND COULD CAUSE FLOODING IN LOW LYING AREAS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
OHZ069-152245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 546 PM EDT FRI AUG 15 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 5:45 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING THROUGH NOBLE COUNTY IN OHIO. THESE STORMS WILL MOVE INTO MONROE COUNTY BETWEEN 6:00 PM AND 6:45 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE STAFFORD AND SYCAMORE VALLEY. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...PLEASE BE AWARE THAT THERE MAY BE PONDING OF WATER AND REDUCED VISIBILITY ALONG AREA ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
OHZ048-152300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 554 PM EDT FRI AUG 15 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 5:53 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL DEVELOPING OVER COSHOCTON COUNTY IN OHIO. THESE STORMS WILL MOVE THROUGH THE COUNTY BETWEEN 6:00 PM AND 7:00 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE COSHOCTON AND WARSAW. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...PLEASE BE AWARE THAT THERE MAY BE PONDING OF WATER AND REDUCED VISIBILITY ALONG AREA ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
OHZ058-152315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 605 PM EDT FRI AUG 15 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 5:45 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING THROUGH GUERNSEY COUNTY IN OHIO. THESE STORMS WILL CONTINUE TO AFFECT THE COUNTY BETWEEN 6:05 PM AND 7:10 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE CAMBRIDGE AND CENTERVILLE. TRAVEL MAY BE DIFFICULT ALONG INTERSTATE 77...INTERSTATE 70...AND ROUTE 22. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...PLEASE BE AWARE THAT THERE MAY BE PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
OHZ040-049-152315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 616 PM EDT FRI AUG 15 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 6:15 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO SOUTHWEST CARROLL COUNTY IN OHIO. THESE STORMS WILL MOVE INTO HARRISON COUNTY BETWEEN 6:25 PM AND 7:15 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE LEESVILLE AND BOWERSTON. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...PLEASE BE AWARE THAT THERE MAY BE PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
OHZ050-PAZ029-WVZ002-003-160045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 743 PM EDT FRI AUG 15 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 7:40 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING THROUGH JEFFERSON COUNTY IN OHIO. THESE STORMS WILL MOVE INTO BROOKE AND OHIO COUNTIES IN WEST VIRGINIA BETWEEN 7:45 PM AND 8:10 PM AND WASHINGTON COUNTY IN PENNSYLVANIA BETWEEN 8:00 PM AND 8:45 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE TILTONSVILLE...BETHANY...WEST LIBERTY AND CLAYSVILLE. BE ALERT FOR HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. IF YOU ARE DRIVING...PLEASE BE AWARE THAT THERE WILL BE PONDING OF WATER AND REDUCED VISIBILITY. POOR DRAINAGE AND URBAN FLOODING IS POSSIBLE. IF YOU EXPERIENCE HIGH WATER OR HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
The Pittsburgh radar (KPBZ), 79 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333981.